• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Anyone experience depression on 4me/nexavir?

BenFromNZ

Senior Member
Messages
151
Hi guys,

I've been taking 4ME for 10 days now. started on 0.5ml and after about 3 days of feeling a few affects wear off (more tired), I increased to 1 ml. I felt that i was doing pretty good on it and may even have been feeling a bit better with more energy. However, the last 3 days I'm starting to feel an underlying low/depressed feeling (not usually there) with less motivation and less energy. I haven't changed anything else so I'm assuming it is caused by the 4me. My sleep also seems to be getting worse (but that is common to many treatments I try). I'm just wondering if anyone else has had that experience and whether it cleared up in time? Or if reducing the dosage/frequency helped?

Cheers
Ben
 

BenFromNZ

Senior Member
Messages
151
I felt really bad today, apart from the depressed feeling it felt a lot like other times ive taken things that effect your immune system (including taking too much gcmaf). So I'm gonna lay of for a few days or however long it takes to get back to base line and then I will start with like twice a week, and see if that is manageble, then move slowly up from there.
 

Hip

Senior Member
Messages
17,770
I used to find that many immune stimulators would cause or worsen depression symptoms, especially Th1/Th2 immunomodulators.

Depression from an immunomodulator might in some cases be due to the induction of interferon, which is known to cause depression. You may be able to an extent treat interferon-induced depression with the supplement 5-HTP; see this post. Whether Nexavir/4ME might induce interferon I do not know.

I never had any adverse effects at all when I tried 4ME; it's generally found that patients tolerate this drug well.
 

BenFromNZ

Senior Member
Messages
151
Thanks Hip, I've read a few posts from members who felt worse on nexavir initially, but some did better by skipping days. Unfortunately I had a bad reaction to 5htp last time. it really knocked me around. Previously it has been ok for me, but I seem to have an issue with many supplements/medications where if I try them at some stage and then take a break, i have reactions to them that i never had the first time. Reactions are always similar too, I've become suspicious that im actually building antibodies to treatments I try. Apparently that is a real thing "antidrug antibodies" and is why some medications stop being effective in many conditions. Im wondering if whatever immune issues I have going on is causing me to develop them much more than most people do. If I stop a treatment for more than a week there is a really good chance i won't be able to do it again. Unfortunately I've learnt this with some medications that were really helping me.